Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Arimidex - Coping with the SE's

Options
1275276277278279281»

Comments

  • Tappermom383
    Tappermom383 Member Posts: 401
    Options

    Giggs - I’ve had that same problem. I’ll be talking to someone and know there’s a word I want to use but can’t come up with it. I have to think on my feet and say something else. It has definitely gotten better. My SEs seem to come and go so do not despair!

    MJ


  • patoo
    patoo Member Posts: 5,243
    Options

    Giggs, definitely a side affect, difficulty coming up with a word and having to insert another instead. Annoying to be sure, but don't think of it as memory loss, it's not. Perhaps just think of it as a vocabulary hiccup.

    I just completed 10 years on Arimidex (Anastrozole). I don't know if having trouble with using words went away during that 10 years or I just got used to it. Used to drive me crazy. Now, 10 years later, I still, only occasionally, have trouble coming up with the right word, but now I think it's caused by age! Don't sweat the small stuff, you're not going crazy.

  • nativemainer
    nativemainer Member Posts: 7,802
    Options

    That difficulty coming up with the right word is called "word searching". It happens to everyone, more often as we age. It's a known side effect of menopause, so it makes total sense to notice it happening while we are taking drugs that reduce estrogen. I noticed it when I was taking Arimidex. It got better for a while when I was done with the Arimidex, then got worse again when I started natural menopause. Now it's just something that happens sometimes, eventually I can come up with the word I want, sometimes I talk around it. Most of the people I know experience the same thing occasionally, so no one thinks anything of it.


  • scrafgal
    scrafgal Member Posts: 412
    Options

    sorry for cross-posting on the other Arimidex board....I have been following this one too!

    Hi all!

    I've been following this thread for a year or more, while I was taking tamoxifen and waiting to get firmly menopausal. Well, my MO tomd me that we are ready to start Arimidex. I know the general side effects but, here is what I would love to know: What is the best thing that you found useful when first starting Arimidex? I expe that there might be a transition phase for my body before it presumably gets used to the drug. Any transition tips?

  • ruthbru
    ruthbru Member Posts: 46,928
    Options

    Keep moving!

  • scrafgal
    scrafgal Member Posts: 412
    Options

    Thank you ruthbru! I do exercise regularly. So, I hope to continue while on this drug!

  • ruthbru
    ruthbru Member Posts: 46,928
    Options

    I really think exercise is THE key (for handling many of challenges in life as well as being better able to enjoy and participate in the fun things). If you want to hang out with some fellow exercisers, at all stages of treatment and beyond, and all fitness levels, check out the Let's Post Our Daily Exercise thread on the Fitness Forum. A fun and encouraging group of ladies!

  • simplypoised
    simplypoised Member Posts: 4
    Options

    I do believe that Arimidex was preventing me from doing most physical activities, because now that I am off, I move better and have longer days of activity. My oncologist retired and my family physician is caring for me now. I guess I will need to be more observant of my symptoms and care.

  • humblepeace
    humblepeace Member Posts: 85
    Options

    Hello All,

    I wanted to post here because so many of us have had or are having joint pain, hip pain, back pain, etc on Arimidex. My question is...Has anyone had a Zometa infusion which has helped any of the pain. I ask because February 2019, I had a second infusion and a week later began to have very uncomfortable to sometimes severe right hip pain. The pain has lasted for 6months which puts me at August 16, this past Friday. I had the third infusion and four days later I'm feeling minimum pain almost gone.

    You guys would say that's great...what's the complaint??

    Well, at the time of the infusion I was told that "some patients with bone cancer stated that the infusion helps the pain.

    I have just had a clear MRI of my lumbar area and x-ray of my right hip within the last 4-6 weeks and they were all clear. Does anyone think I should ask for additional test or even enquirer about the pain relief. I know this may seem odd, but the pain has greatly reduced after 6 months of great discomfort. Thanks for your thoughts.

  • cmille2018
    cmille2018 Member Posts: 1
    Options

    I have had the same experience with blanking on certain words I want to uses or even remembering someone's name. I have started training myself with remembering names of people and places with word association. This has been helpful. Good to know that this may be one of the side effects of AIs. However, one of my sister's has the same issue and not on this drug. So, it may be age related as well. Good to know that this may resolve when off the drug in 4 1/2 years from now.

    To me, the most troublesome SE is the knee pain and outer shin pain. I am very active and refuse to stop weight training and walking. But, I will be meeting with my oncologist and pap today to discuss other possible causes and pain management. OTC tylenol not helpful and I do not want to use NSAIDS if I can avoid them. I am trying turmeric as well. Any other suggestions, I would greatly appreciate. I am even thinking of asking for #10 pills of tramadol to see if it is effective. It is miserable when sitting for a long time in a car or at a restaurant. It is all I can do to stand up and walk normally for a few minutes until the pain works it's way out.

    Thanking you all in advance. I was diagnosed last August, 2018 with Stage 1A in right breast. I elected to have bilateral mastectomy followed by 12 weekly Taxol/Herceptin TXs. Now on Herceptin/Perjeta every 3 weeks until December (YAY!). Started Letrozole 2.5 mg daily about 6 months ago and just now experiencing significant knee and outer shin pain.

  • kcrd4766
    kcrd4766 Member Posts: 15
    Options

    For suggestions on turmeric, you may want to look into the absorption of what you take. There are many challenges for the intestinal tract to absorb it. For example, supplement forms that are hydro-soluble absorb better.

  • Houston2016
    Houston2016 Member Posts: 248
    Options

    Hello everyone,

    Has anyone tried Glucosamine Sulfate for SE from anastrozole? I have degenerative disk as well but I'm afraid of the glucose and that may not be good for cancer or diabetes.

    Thank you,

  • nativemainer
    nativemainer Member Posts: 7,802
    Options

    National Institute of Health research does not find any problems with people with diabetes taking glucosamine.

    https://www.ncbi.nlm.nih.gov/pmc/articles/PMC30421...

    Other NIH research does not show a greater risk of cancer of the lung or colon from glucosamin chondroitin, but hints that it may be protective instead.

    https://www.ncbi.nlm.nih.gov/pubmed/23529472


  • Houston2016
    Houston2016 Member Posts: 248
    Options

    Hello Nativemainer,

    Thank you for your post. I'm kind of concern with the glucose and breast cancer. I read about how we should avoid sugar and carbs because cancer cells love sugar. Has anyone taking glucosamine for their se. Thanks.

  • AnnC2019
    AnnC2019 Member Posts: 93
    Options

    When I started menopause around 51 I noticed memory changes. It could be the medication mimicks this. It was one of many symptoms listed under menopause. I have been on this drug about 4 weeks and so far I have a rash on my chest (dermatologist listed it as unidentifiable dermatitis) and intermediate pain in my left groin area. No idea if this is related. I also feel more anger over stupid stuff. I actually felt embarrassed about my use of colorful language while driving. My level of frustration has changed and I started wondering if I have brain Mets or if is it the lack of estrogen. Other than that, I feel fine

  • Lmorrison64
    Lmorrison64 Member Posts: 2
    Options

    I have so many side effects not sure what to do

  • Lmorrison64
    Lmorrison64 Member Posts: 2
    Options

    I've been on Arimidex for 1 1/2 yrs and had 2 infusions my joint pain Ibs and now IC is worse

  • moderators
    moderators Posts: 7,907
    Options

    Dear Lmmorison64,

    We are sorry that you find yourself here but glad that you reached out for support. We hope that you will find this community to be a helpful resource for you. We notice that this particular thread has not seen recent activity. You may want to check out this other thread on Arimidex which sees a lot of activity. It may help you to get the information that you are looking for. Let us know if we can be of further assistance as you find your way around.

    The Mods

  • Copingandcareful
    Options

    Plese give us an update